MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer from outside the united states (ous) reports observation of an elevated atellica im ca 19-9 result which was discordant relative to alternate method testing.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating the event.
 
Event or Problem Description
The customer reports observation of an elevated atellica im ca 19-9 result which was discordant relative to alternate method testing when using reagent lot 541.An initial elevated ca 19-9 result (above reference range) was obtained for one (1) patient sample.The initial result which was reported to the physician(s) who questioned the result.For comparison, the same sample was tested on an alternate atellica im analyzer, obtained a similar higher result, and reported to the physician(s).A new sample was drawn from the same patient the next day, tested on an alternate testing method and obtained a lower result.However, the customer did not confirm which result was considered correct.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00463 was initially filed on 08-nov-2024.Additional information (7-jan-2025): siemens evaluated the instrument data and the information provided by the customer.Siemens evaluated sample (b)(6) and determined there was an interferent in the sample but could not but could not identify the specific substance causing the interference.The assay's instructions for use (ifu) states the following, under limitations: ¿do not use the atellica im ca 19 9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of atellica im ca 19 9.Normal levels of atellica im ca 19 9 do not always preclude the presence of disease.Do not interpret serum levels of ca 19 9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19 9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19 9 can be observed in patients with nonmalignant diseases.Measurements of ca 19 9 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.¿ based on the available information, a specific cause for the discordant results was unable to be determined.The customer is operational, and no further actions are required.Note: in section h6, codes for investigation findings and investigation conclusions have been updated.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2024-00463 on 08-nov-2024.Siemens filed supplemental mdr 1219913-2024-00463 on 27-jan-2025.Corrected data (19-feb-2025): in the supplemental mdr report 1 it was inadvertently mentioned in section h10 that ¿based on the available information, a specific cause for the discordant results was unable to be determined¿.Now it has been corrected to ¿based on the available information, the cause of the discordant result is consistent with a sample-specific interferent.A product problem was not identified¿.As a result, in section h6, codes for investigation findings and investigation conclusions have also been updated.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
ATELLICA IM CA 19-9
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
mekala g
sarjapur outer ring road
sarjapur outer ring road
karnataka 56010-3
IN   560103
840457474
MDR Report Key20638887
Report Number1219913-2024-00463
Device Sequence Number7506448
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public(01)00630414598161(10)10593541(17)250424
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number10593541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer01/07/2025
02/19/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/27/2025
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale